Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Flagstaff, AZ

July 29, 2010Navajo County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2010, 9:14 PM MDT for Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2010, 9:14 PM MDT (03:14 UTC)
Expired
Jul 30, 2010, 12:15 AM MDT
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

County Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:30 PM MDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 29, 3:30 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST THU JUL 29 2010

.SYNOPSIS...AN EXTREMELY MOIST SOUTHEASTERLY FLOW WILL CONTINUE TO
BRING SHOWERS AND THUNDERSTORMS TO THE AREA...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL AND THE
POSSIBILITY OF FLASH FLOODING WILL CONTINUE FOR THE NEXT SEVERAL
DAYS.

&&

.DISCUSSION...HIGH PRESSURE WILL REMAIN OVER THE SOUTHERN THIRD OF
THE UNITED STATES OUT AS FAR AS THE EYE CAN SEE. THE POSITION OF THE
HIGH WILL PLACE SOUTHEASTERLY FLOW ACROSS ARIZONA WHICH WILL LEAVE
THE DOOR OPEN TO A VERY MOIST AIR MASS WITH ORIGINS FROM OVER THE
GULF OF CALIFORNIA. PRECIPITABLE WATER VALUES WILL CONTINUE TO RANGE
FROM 1 INCH OVER FAR NORTHEAST ARIZONA TO NEARLY 2 INCHES SOUTH OF
THE MOGOLLON RIM EXTENDING INTO THE LOWER DESERT.

FOR TONIGHT...ISOLATED TO SCATTERED STORMS WILL CONTINUE..MAINLY
DRIVEN BY THUNDERSTORM OUTFLOW. THE MAIN OUTFLOW PUSH LOOKS TO BE
FROM STORMS OVER NEW MEXICO WHICH WOULD IMPACT NORTHEAST AND EAST
CENTRAL ARIZONA THIS EVENING. ANY STORMS WILL BE CAPABLE OF
PRODUCING EXTREMELY HEAVY RAINFALL. STORMS AND SHOWERS WILL
GRADUALLY DIMINISH OVERNIGHT HEADING INTO EARLY FRIDAY.

FOR FRIDAY THROUGH SUNDAY...A LOW PRESSURE SYSTEM ALOFT...NOW OVER
NEW MEXICO...WILL HAVE IT'S PRIMARY AFFECT ON NORTHERN ARIZONA FROM
FRIDAY INTO SUNDAY. IN ANY EVENT...THE HIGH PRECIPITABLE WATER
VALUES OVER NORTHERN ARIZONA ENSURE THAT HEAVY RAIN PRODUCING
THUNDERSTORMS AND LOCALIZED FLASH FLOODING WILL REMAIN A THREAT
THROUGH THE WEEKEND. THE GREATEST THREAT FOR FLASH FLOODING APPEARS
TO BE ON FRIDAY OR SATURDAY WITH THE PASSAGE OF THE MID-LEVEL LOW
PRESSURE CIRCULATION. THE FLOW ALOFT COULD BECOME BETTER SUITED FOR
THE DEVELOPMENT OF ORGANIZED STORMS DURING THIS PERIOD IN ADDITION
TO INCREASED UPWARD LIFT AND A MORE UNSTABLE AIR MASS.

MONDAY INTO NEXT WEEK...MODELS FAIRLY CONSISTENT IN SOME DRYING OF
THE AIR MASS ACROSS NORTHERN ARIZONA. HOWEVER...THE CURRENT MODEL
RUNS ALSO SUGGEST...EVEN WITH DRYING...THAT AMPLE MOISTURE WILL
REMAIN FOR A CHANCE OF THUNDERSTORMS EACH DAY. NO REAL BREAK IN
MONSOON ACTIVITY IS ANTICIPATED AT THIS TIME.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH 03Z. HEAVY RAINFALL WITH MVFR
VISIBILITIES AND CEILINGS CAN BE EXPECTED NEAR SHOWERS AND
THUNDERSTORMS. SURFACE WINDS MAY BECOME ERRATIC AND GUSTY IN AND
AROUND THE STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL REDEVELOP
AROUND 17-18Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC.......MCCOLLUM
AVIATION.....CLARK

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 29, 11:22 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1022 AM MST THU JUL 29 2010

AZZ004>018-037>040-300100-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1022 AM MST THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN ARIZONA TODAY. STORMS ARE EXPECTED TO DEVELOP IN
THE LATE MORNING IN AREAS WHICH HAVE BEEN SUNNY DURING THE
MORNING...ESPECIALLY HIGH ELEVATION AREAS...THEN BECOME
WIDESPREAD OVER NORTHERN ARIZONA IN THE AFTERNOON AND EVENING. THE
MAIN THREATS WILL BE EXTREMELY HEAVY RAIN AND LOCALIZED FLOODING.
IN ADDITION...CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE EAST OF ARIZONA WILL CONTINUE TO BRING MOIST
SOUTHEASTERLY FLOW OVER THE STATE. THE THREAT FOR SHOWERS AND
THUNDERSTORMS ALONG WITH HEAVY RAIN WILL CONTINUE INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:21 PM MDTAreal Flood AdvisoryFGZNavajo114 min
Jul 29, 10:26 PM MDTAreal Flood AdvisoryFGZNavajo3 hr
Jul 30, 1:36 AM MDTAreal Flood AdvisoryFGZNavajo114 min
Jul 30, 1:06 PM MDTAreal Flood AdvisoryFGZYavapai114 min
Jul 30, 1:16 PM MDTFlash Flood WatchFGZApache, Coconino, Gila, Navajo, Yavapai36 hr
Jul 30, 1:24 PM MDTAreal Flood AdvisoryFGZCoconino, Gila, Navajo, Yavapai111 min
Jul 30, 1:35 PM MDTFlash Flood WarningFGZYavapai115 min
Jul 30, 3:02 PM MDTFlash Flood WarningFGZGila88 min
Jul 30, 3:13 PM MDTFlash Flood WarningFGZCoconino2 hr
Jul 30, 3:49 PM MDTAreal Flood AdvisoryFGZCoconino86 min
Jul 30, 4:38 PM MDTAreal Flood AdvisoryFGZCoconino, Navajo112 min
Jul 30, 5:08 PM MDTFlash Flood WarningFGZGila, Navajo111 min
Jul 30, 5:25 PM MDTAreal Flood AdvisoryFGZCoconino, Yavapai3 hr

Nearby

Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.